Antidepressants That Do Not Cause Weight Gain. Up to 25% people on antidepressants tend to pack extra pounds. However, there are a few that cause weight loss, while others do not affect weight. Taking Paxil (class of antidepressants belonging to the SSRI group) carries the highest risk of gaining weight, while taking Zoloft (another SSRI)
The takeaway. If you do gain some weight while taking an antidepressant, the drug may not actually be the direct cause of the weight gain. An improved mood while taking an antidepressant, for example, may increase your appetite, leading to weight gain. Don’t stop taking your drug right away even if you do gain a little bit of weight.
Wellbutrin is the most frequently recommended medication when weight gain is an issue. I was on Wellbutrin for a few years and didn’t gain a pound. One month on Zoloft and I gained 5 poundsand that was with working out 5 times per week at my gym.
Wellbutrin is the most frequently recommended medication when weight gain is an issue. You can also get some help with the emotional eating patterns that cause weight gain by going to www.masteringfood.comI was on Wellbutrin for a few years and didn’t gain a pound. One month on Zoloft and I gained 5 poundsand that was with working out 5 times per week at my gym. For some reason, some of the antidepressants make you feel hungry all the time and makes you crave the “dreaded” carbs. I hope you feel better soon.Hi, I take Lovan 20 and sometimes I feel like skipping meals but have something to keep up my health.I have been taking Zoloft for a little over a month and have lost weight. I do tend to lose weight when I am doing through stressful times. The medication has been great for anxiety and depression. I am not wanting to lose weight but I would rather lose than gain. Zoloft may be a good alternative for you.Cymbalta is not supposed to cause weight gain. I just stopped taking it and have had a hard time with dizzyness and brain zaps. Anyone have this problem?I’ve been on mirtazepine for a year and have put on a stone and a half. (I don’t eat much so it must be the meds) A (also on chlorpromazine and procycledene)I can’t seem to find an anti-depressant that I can tolerate that doesn’t make me gain weight. I’ve tried Prozac, Lexapro, Wellbutrin, and now Cymbalta. The wellbutrin gave me chest pain. The others just don’t do a whole lot for the depression, especially since I’ve added almost 30 lbs!!! (That’s depressing in itself!) It’s not my diet. I even tried eating 300 cal/day and still gained. Now I’m just trying to eat sensibly. A friend said her doctor put her on dexadrine with the anti-depressant. Anyone out there with experience on that or have any other suggestions of meds to try? I can’t take the tricyclics due to other health problems. Also, my cholesterol went sky high once I did start on the anti-depressants. I’m beginning to feel like the med that supposed to help me feel better is making things worse. Any ideas are appreciated!!!!Effexor 75-150mg worked well for me as an anti-depressant that prevented weight gain. Actually think I lost weight on it and have been on it for 2 years now.Parents have joined a mental health watchdog group asking the Food and Drug Administration (FDA) to investigate misleading advertising that could be forcing up drug sales and placing children at risk. They want the FDA to issue a warning letter to manufacturerszoloft yep gain weight paxil lost weight wellbutrin not sure wasn’t on it long enough prozac lost weight Mainly they made me gain weight except if it was prozac or paxil but they made me too wired and hyper. I think it’s different for everybody, remember everyone has a different “brain”
Some antidepressants may be less likely to affect weight. Effexor and Serzone generally do not cause weight gain, while Wellbutrin can cause weight loss. Sometimes switching within the same class of drugs can make a huge difference.
In fact, Meridia, a weight-loss drug, is an SNRI. Another SNRI, Effexor, has no weight-loss properties, but it is an antidepressant. This shows that tiny changes in chemical structure can have big effects on the brain. Fernstrom also adds that Prozac, Celexa, and Lexapro do not cause weight gain.
Weight gain associated with other antidepressants, if it does occur, is usually short-lived. In addition, individual factors seem to play a role. In other words, it’s hard to predict who will gain weight on certain antidepressants because so many variables are at play.
While some people gain weight after starting an antidepressant, the antidepressant isn’t always a direct cause. Many factors can contribute to weight gain during antidepressant therapy. For example: Overeating or inactivity as a result of depression can cause weight gain. Some people lose weight as part of their depression.
Responses (4) I take 60 mgs and it does not cause weight gain. In addition I take 50 mgs of Sertraline. Several years ago I was on Wellbutrin. It is used for depression/dopamine antagonist. It makes you sweat because it boosts your metabolism. gently until you build a tolerance to it. Hope that helps.
Of the other SSRIs, which include Prozac, Lexapro and Celexa, Zoloft may be least likely to cause weight gain. No one knows for sure why antidepressants do this. Some may trigger food cravings, particularly for carbohydrates. The drugs may also affect metabolism.